# SDR SIMA20120707003

- Difficulty date: July 7, 2012
- Submitted: July 9, 2012
- Operation: Air carrier
- Aircraft: N831AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145616
- Aircraft time: 25,008 hours, 21,155 cycles
- Engine: Rroyce AE3007A13
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Garlock Seal
- Condition: Damaged
- Location: Nr 4 Generator
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON FLIGHT 4173 THE CREW REPORTED AN OILY SMELL IN COCKPIT AFTER TAKEOFF.  BOTH PACKS OPERATING ALT TO-1 THRUST.   THE AIRCRAFT WAS REMOVED FROM SERVICE.  REMOVED AND REPLACED THE GEN NR 4 GARLOCK SEAL IAW RR MM 72-63-10.  THE OPERATIONAL CHECK WAS GOOD AND THE LEAK CHECK WAS GOOD.  A FUNCTIONAL CHECK FLIGHT WAS PERFORMED AND FOUND TO BE SATISFACTORY.  GROUND RAN BOTH ENGINES AT IDLE AND MAX TAKEOFF SETTINGS IAW ROLLS ROYCE MM 72-00-00.  NO NOTICEABLE OIL ODOR IN EITHER COCKPIT OR CABIN.  THE OPERATIONAL CHECK WAS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
